Alert archive / Wisconsin / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Feb 8, 2011, 3:30 PM CST for 22 counties in Wisconsin. It took effect at Feb 8, 2011, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:30 PM CST (21:30 UTC)
- In effect from
- Feb 8, 2011, 9:00 PM CST
- Expired
- Feb 9, 2011, 11:13 AM CST
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS43 KGRB 082130 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST TUE FEB 8 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY MORNING... .WEST-NORTHWEST WINDS WILL CONTINUE TO BRING COLD AIR INTO NORTHEAST WISCONSIN TONIGHT. AS TEMPERATURES FALL INTO THE SINGLE DIGITS AND THEN BELOW ZERO THE COLD AIR WILL COMBINE WITH THE WIND TO PRODUCE DANGEROUS WIND CHILLS ACROSS THE AREA LATE THIS EVENING THROUGH WEDNESDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090530- /O.NEW.KGRB.WC.Y.0004.110209T0300Z-110209T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 330 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY. * DANGEROUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING. * WIND CHILLS WILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE. * FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MG
3 follow-up statements
954 WWUS43 KGRB 090353 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 953 PM CST TUE FEB 8 2011 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND WEDNESDAY MORNING... .SUBZERO TEMPERATURES AND WEST WINDS OF 10 TO 15 MPH WILL PRODUCE DANGEROUS WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200- /O.CON.KGRB.WC.Y.0004.000000T0000Z-110209T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 953 PM CST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * DANGEROUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING. * WIND CHILLS WILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE. * FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
815 WWUS43 KGRB 090858 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 258 AM CST WED FEB 9 2011 ...DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING... .SUBZERO TEMPERATURES AND WEST WINDS OF 10 TO 15 MPH WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091800- /O.CON.KGRB.WC.Y.0004.000000T0000Z-110209T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 258 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING. * WIND CHILLS WILL BE IN THE 20 BELOW TO 30 BELOW ZERO RANGE. * FROSTBITE IS POSSIBLE ON EXPOSED SKIN IN LESS THAN 30 MINUTES UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
042 WWUS43 KGRB 091713 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1113 AM CST WED FEB 9 2011 ...WIND CHILLS SLOWLY IMPROVING THIS MORNING... WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091815- /O.CAN.KGRB.WC.Y.0004.000000T0000Z-110209T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1113 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND CHILL ADVISORY. AS TEMPERATURES CONTINUE TO SLOWLY RISE THROUGH THE EARLY AFTERNOON...THE THREAT FOR DANGEROUS WIND CHILLS HAS ENDED. HOWEVER...WIND CHILL READINGS BETWEEN 5 AND 15 DEGREES BELOW ZERO WILL CONTINUE THROUGH THE AFTERNOON. $$ BERSCH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:29 PM CST, 1 minute earlier.
Area forecast discussion, Feb 8, 3:29 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 329 PM CST TUE FEB 8 2011 .SHORT TERM...TONIGHT AND WEDNESDAY. COLD TEMPERATURES AND WIND CHILLS ARE THE MAIN CONCERNS TONIGHT THROUGH WEDNESDAY MORNING. POTENTIAL FOR LAKE EFFECT SNOW SHOWERS IN THE NORTH IS ALSO A CONCERN. 12Z MODELS INDICATED ENOUGH OF A SURFACE PRESSURE GRADIENT ALONG WITH INCREASING 925MB AND 850MB WINDS TO KEEP THE SURFACE WIND FROM DYING OFF DURING THE NIGHT. THIS WILL HELP TO KEEP TEMPERATURES FROM GOING INTO FREE-FALL...BUT THEY SHOULD FALL ENOUGH DURING THE EVENING TO HELP PRODUCE DANGEROUS WIND CHILLS ACROSS THE ENTIRE FORECAST AREA. DECIDED TO GO WITH A WIND CHILL ADVISORY FROM 9 PM TONIGHT THROUGH NOON ON WEDNESDAY. THE ADVISORY WILL PROBABLY NEED TO BE CANCELED EARLY...BUT WOULD RATHER NOT GO UNTIL 10 AM AND MAKE THE DAY SHIFT HAVE TO DECIDE WHETHER TO EXTEND IT IF THINGS LOOK BORDERLINE AROUND THAT TIME. THE ADJMETBC HAS VERIFIED BEST IN THE RECENT PAST SO BLENDED IT WITH THE PREVIOUS FORECAST FOR LOWS TONIGHT AND HIGHS ON WEDNESDAY. 850MB WINDS WERE FORECAST TO BACK A BIT LATE TONIGHT AND COULD BRING SOME LAKE EFFECT CLOUDS AND SNOW SHOWERS TO NORTH CENTRAL WISCONSIN TOWARD DAYBREAK AND DURING THE DAY ON WEDNESDAY. ONLY WENT FOR ISOLATED SNOW SHOWERS IN VILAS COUNTY LATE TONIGHT AND SCATTERED SNOW SHOWERS ON WEDNESDAY SINCE WIND DIRECTION APPEARS THAT IT WILL BE MARGINAL AT BEST. EXPECT INCREASING CLOUDS FROM THE NORTH ON WEDNESDAY BASED ON 850MB RH FORECAST. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. MODELS CONTINUE TO BE IN GOOD AGREEMENT ON PATTERN CHANGE TO ZONAL BY END OF WEEK...THOUGH DIFFER IN THE SMALLER DETAILS. DIFFERENCES SEEN FROM RUN TO RUN AND MODEL TO MODEL WITH WEAK WAVES EXPECTED TO MOVE THROUGH THE FLOW. DID NOT MAKE ANY SIGNIFICANT CHANGES TO ONGOING FORECAST AT THIS TIME. HAVE REMAINED CONSERVATIVE ON THE TEMPS WITH LOWER TO MIDDLE 30S EXPECTED BY SUNDAY. ECMWF WARMEST OF THE MODELS BRINGING +6 850 TEMPS INTO NORTHEAST WI BY SUN. STILL HAVE CONCERNS FOR LOW CLOUDS OR INVERSION KEEPING TEMPS BACK WITH SOUTHWEST FLOW OVER EXTENSIVE SNOW PACK OVER MIDWEST. COLD FRONT EXPECTED TO MOVE THROUGH MON...THOUGH TEMPS TO CONTINUE TO RUN AT OR A LITTLE ABOVE NORM AS FLAT RIDGE REMAINS IN PLACE OVER THE CENTRAL U.S. IN THE NEAR TERM ARCTIC AIR CONTINUES IN PLACE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. MODELS ALL HINT AT WAVE SLIPPING BY TO OUR SOUTHWEST LATE WED OR EARLY THU. QUESTIONS ON ITS EFFECTS ON TEMPS WED NIGHT. APPEARS TO HAVE LIMITED MOISTURE/CLOUDS WITH IT SO WILL STAY WITH PARTLY CLOUDY. WINDS ALSO LOOK TO STAY UP OVERNIGHT THUS DO NOT THINK TEMPS WILL TANK. WIND CHILLS EXPECTED TO DROP INTO ADVISORY CATEGORY ONCE AGAIN THOUGH OVER MOST OF CWA. SYSTEM PASSING TO THE NORTH FRI TIMEFRAME TO BRING INCREASING CLOUDS AND START OF WARMER TEMPS. BEST CHANCE FOR PCPN IN NORTH...AGAIN WILL STAY WITH SMALL POPS DUE TO LIMITED MOISTURE. && .AVIATION...EXPECT VFR CIGS AND VSBYS EXCEPT VILAS COUNTY LATE TONIGHT WHERE CIGS IN ISOLATED SNOW SHOWERS COULD FALL INTO THE MVFR RANGE AND VSBYS MAY FALL INTO THE IFR RANGE AT TIMES. EXPECT A SIMILAR SITUATION ON WEDNESDAY...EXCEPT THAT THERE WILL PROBABLY BE MORE SNOW SHOWERS THAN TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. && MG/TE
Hazardous weather outlook, Feb 8, 6:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CST TUE FEB 8 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 600 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW INCHES OF SNOW FELL OVER PARTS OF CENTRAL WISCONSIN LAST NIGHT. MORNING COMMUTERS OVER CENTRAL WISCONSIN SHOULD BE PREPARED FOR SCATTERED SLIPPERY SPOTS THIS MORNING. OTHERWISE WIND CHILLS INTO THE 20 BELOW TO 25 BELOW ZERO RANGE CAN BE EXPECTED ACROSS PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN THIS MORNING. WIND CHILLS OVER EAST CENTRAL WISCONSIN WILL FALL TO THE 10 BELOW TO 18 BELOW ZERO RANGE LATER TODAY AS WINDS INCREASE FROM THE WEST. SUB ZERO TEMPS TONIGHT WILL COMBINE WITH WEST WINDS TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ARCTIC CHILL WILL REMAIN ACROSS THE AREA THROUGH THURSDAY. WIND CHILLS MAY REACH THE 20 TO 30 BELOW ZERO RANGE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-091200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 600 AM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TH/MPC
Nearby
Wind Chill Advisories in Wisconsin, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.